Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 162, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 30, 2015, 3:22 PM CDT for Holmes County, Madison County, Yazoo County, Mississippi. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2015, 3:22 PM CDT (20:22 UTC)
- Expired
- May 30, 2015, 4:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Holmes County, MS, Madison County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 67 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 3:45 PM CDT | TSTM WND DMG | Vaughan, MS | SEVERAL LARGE LIMBS WERE REPORTED DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.4 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 331 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
260
WUUS54 KJAN 302022
SVRJAN
MSC051-089-163-302100-
/O.NEW.KJAN.SV.W.0162.150530T2022Z-150530T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
322 PM CDT SAT MAY 30 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL MADISON COUNTY IN CENTRAL MISSISSIPPI...
NORTHEASTERN YAZOO COUNTY IN CENTRAL MISSISSIPPI...
SOUTHEASTERN HOLMES COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 400 PM CDT
* AT 322 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR VAUGHAN...OR
15 MILES NORTH OF CANTON...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
PICKENS AROUND 345 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3297 8996 3290 8994 3289 8995 3289 8996
3288 8996 3288 8993 3280 8991 3272 9013
3289 9021
TIME...MOT...LOC 2022Z 249DEG 18KT 3283 9009
HAIL...1.00IN
WIND...60MPH
$$
GRG2 follow-up statements
769
WWUS54 KJAN 302036
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
336 PM CDT SAT MAY 30 2015
MSC051-089-163-302100-
/O.CON.KJAN.SV.W.0162.000000T0000Z-150530T2100Z/
MADISON MS-YAZOO MS-HOLMES MS-
336 PM CDT SAT MAY 30 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTH CENTRAL MADISON...NORTHEASTERN YAZOO AND SOUTHEASTERN
HOLMES COUNTIES...
AT 336 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR VAUGHAN...OR
15 MILES NORTH OF CANTON...MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
VAUGHAN AROUND 355 PM CDT.
PICKENS AROUND 400 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3297 8996 3290 8994 3289 8995 3289 8996
3288 8996 3288 8993 3280 8991 3279 8994
3278 9014 3289 9021
TIME...MOT...LOC 2036Z 253DEG 12KT 3283 9012
HAIL...1.00IN
WIND...60MPH
$$
GRG863
WWUS54 KJAN 302054
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
354 PM CDT SAT MAY 30 2015
MSC051-089-163-302100-
/O.CON.KJAN.SV.W.0162.000000T0000Z-150530T2100Z/
MADISON MS-YAZOO MS-HOLMES MS-
354 PM CDT SAT MAY 30 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTH CENTRAL MADISON...NORTHEASTERN YAZOO AND SOUTHEASTERN
HOLMES COUNTIES...
AT 354 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER VAUGHAN...OR
15 MILES NORTH OF CANTON...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH
CENTRAL MADISON...NORTHEASTERN YAZOO AND SOUTHEASTERN HOLMES
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3297 8996 3290 8994 3289 8995 3289 8996
3288 8996 3288 8993 3280 8991 3279 8994
3281 9009 3289 9021
TIME...MOT...LOC 2054Z 259DEG 18KT 3283 9001
HAIL...0.75IN
WIND...60MPH
$$
GRGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 10:38 AM CDT, 4 hours 44 minutes earlier.
Area forecast discussion, May 30, 10:38 AM CDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1038 AM CDT SAT MAY 30 2015 .DISCUSSION...THE ONGOING FORECAST IS IN GOOD SHAPE OVERALL. SOME SHOWERS AND STORMS HAVE ALREADY BEGUN TO DEVELOP OVER THE FORECAST AREA THIS MORNING. MUCH OF THIS ACTIVITY IS PRIMARILY NORTH OF THE INTERSTATE 20 CORRIDOR WHERE BETTER MOISTURE CONVERGENCE EXISTS ALONG A WEAK BOUNDARY. THIS IN TURN IS ASSOCIATED WITH A WAVE OF ENERGY THAT'S LIFTING NORTHEAST OUT OF CENTRAL ARKANSAS TOWARD SOUTHEAST MISSOURI. AS LATE MORNING GIVES WAY TO THE AFTERNOON HOURS...DAYTIME HEATING IN THIS MOIST AIRMASS WILL PROVIDE ADEQUATE INSTABILITY IN THIS OVERALL TROUGHING PATTERN...TO SUPPORT A GOOD COVERING OF SCATTERED SHOWERS AND STORMS ACROSS THE CWA THROUGHOUT THE AFTERNOON. THE COMPLEX OF SHOWERS AND STORMS OVER NORTHEAST TEXAS/NORTHWEST LOUISIANA IS ASSOCIATED WITH ANOTHER DISTURBANCE ALOFT ROTATING AROUND A BROAD UPPER TROUGH. THERE IS SOME QUESTION WITH REGARD TO IT MAKING IT INTO MY WESTERN ZONES...AS NEARLY ALL THE HIGH-RES MODELS WEAKEN IT OVER NORTHERN LOUISIANA. MY THINKING IS THIS IS LIKELY DUE TO THE AIRMASS OVER NORTH CENTRAL AND NORTHEAST LOUISIANA BEING "WORKED OVER" BY YESTERDAY AFTERNOON AND EVENING'S CONVECTION. STILL...THE PROGRESSION OF THIS COMPLEX...OR AT LEAST ANY EASTWARD PROPAGATING OUTFLOW BOUNDARY ASSOCIATED WITH IT...WILL CERTAINLY CONTINUE TO BE MONITORED THROUGH THE AFTERNOON AS IT COULD POTENTIALLY GET INTO MY LOUISIANA PARISHES LATER THIS AFTERNOON AND EVENING IF IT INDEED HOLDS TOGETHER. OVERALL SEVERE WEATHER PARAMETERS CURRENTLY LOOK LOW...SO I CAN'T RULE OUT A FEW PULSE STRONG TO SEVERE STORMS THIS AFTERNOON. DUE TO THIS POTENTIAL BEING ON THE LOW-END OF THE SPECTRUM...I'LL NOT MENTION IT IN THE HWO. THAT SAID...THE FEW STORMS THAT INDEED REACH THAT STRONG TO SEVERE THRESHOLD WILL BE CAPABLE OF PRODUCING 40-60 MPH WIND GUSTS AND HAIL. FREQUENT LIGHTNING AND A BRIEF HEAVY DOWNPOUR WILL BE LIKELY WITH ALL OF TODAY'S STORMS. THE BIGGEST CHANGE MADE TO TODAY'S FORECAST WILL BE TO HIGH TEMPERATURES...WHERE THEY WERE INCREASED ACROSS THE BOARD BY A COUPLE OF DEGREES. THIS WAS PRIMARILY BASED UPON CURRENT HOURLY TEMPERATURES RUNNING SOME 3-6 DEGREES ABOVE FORECASTED VALUES...EVEN AT LOCALES WHERE CLOUD COVER WAS OBSERVED...AND PERSISTENCE OVER THE PAST FEW AFTERNOONS. THIS PUTS HIGHS THIS AFTERNOON TOPPING OUT IN THE MID TO UPPER 80S. THAT SAID...CLOUD COVER...CONVECTION...AND ASSOCIATED OUTFLOW BOUNDARIES WILL BE THE GREAT EQUALIZERS IN KEEPING TEMPERATURES IN CHECK. /19/ && .AVIATION...MORNING CLOUDS ARE CLEARING AND EXPECT MOSTLY VFR CONDITIONS TODAY OUTSIDE OF THUNDERSTORMS. SHOWERS AND STORMS MOVING THROUGH THE DELTA NOW AND COULD AFFECT KGLH/KGWO THROUGH THE MORNING. ADDITIONAL STORMS EXPECTED TODAY WHICH COULD LIMIT RESTRICTIONS TO BRIEF MVFR AND IFR CATEGORIES. COVERAGE EXPECTED TO BE SCATTERED TO NUMEROUS. /28/ && .PREV DISCUSSION... /ISSUED 442 AM CDT SAT MAY 30 2015/ DISCUSSION...THROUGH SUNDAY NIGHT...IT STILL LOOKS AS IF A SLOW MOVING TROUGH SET TO PROGRESS THROUGH THE LOWER MS VALLEY THIS WEEKEND WILL MAKE FOR INTERMITTENTLY STORMY CONDITIONS IN MOST LOCATIONS...POSSIBLY EVEN AT NIGHT. A LOBE OF ENERGY ROTATING THROUGH THE BROAD TROUGH AXIS IS INSTIGATING A FAIR AMOUNT OF SHOWERS AND STORMS JUST TO OUR NORTHWEST AS I WRITE. SOME OF THIS ACTIVITY WILL LIKELY BUILD SOUTHEAST INTO THE ARKLAMISS DELTA THROUGH THE MORNING WHILE OTHER AREAS REMAIN LARGELY DRY UNTIL AT LEAST MIDDAY. LOCATIONS IN EASTERN AND SOUTHEASTERN MS SHOULD REMAIN VOID OF MUCH THUNDERSTORM ACTIVITY THE LONGEST...ALLOWING THEM TO HEAT UP CLOSE TO 90 DEGREES AND BUILD ASSOCIATED INSTABILITY. IT IS IN THESE AREAS SOUTHEAST OF THE NATCHEZ TRACE WHERE STRONGER STORMS WITH GUSTY WINDS AND SMALL HAIL ARE MORE LIKELY THIS AFTERNOON. BUT EVEN WITH THIS EXPECTATION...WIND SHEAR AND INSTABILITY INGREDIENTS SHOULD REMAIN INSUFFICIENT FOR MORE THAN A FEW ISOLATED LOW-END SEVERE STORMS WHILE TAME DCAPE AND LAPSE RATES ARE NOT VERY CONDUCIVE FOR MICROBURSTS EITHER. GOING INTO TONIGHT A GOOD DEAL OF THUNDERSTORMS SHOULD DIMINISH IN THE EVENING INITIALLY...BUT MODEL CONSENSUS SUGGESTS CONVERGENCE NEAR AN INCOMING WEAK SURFACE FRONT WILL PROBABLY TRIGGER SCATTERED SHOWERS AND STORMS ALONG AND NORTHWEST OF THE NATCHEZ TRACE LATER IN THE EVENING AND INTO THE OVERNIGHT. SOME HEAVY DOWNPOURS COULD RESULT FROM THIS OVERNIGHT ACTIVITY ALTHOUGH SEVERE POTENTIAL LOOKS QUITE MEAGER. INTO SUNDAY THE SLOWLY PROGRESSIVE NATURE OF THE TROUGH SHOULD TEND TO FOCUS THE BULK OF SHOWERS AND THUNDERSTORMS SOUTHEAST OF THE ARKLAMISS DELTA (ESPECIALLY IN THE AFTERNOON). POTENTIAL FOR SIGNIFICANT DESTABILIZATION EVEN IN SOUTHEAST MS LOOKS MORE LIMITED THAN TODAY CONSIDERING MORE WIDESPREAD NATURE OF CLOUD COVER AND MORNING TO MIDDAY SHOWERS AND STORMS. ONCE AGAIN A SEVERE STORM OR TWO CANNOT BE RULED OUT AT THIS POINT CONSIDERING THERE WILL BE A BIT OF ATMOSPHERIC SHEAR BUT THERE IS NOT ENOUGH GOING FOR THE SETUP TO INCLUDE MENTION IN THE HWO. SUNDAY NIGHT SHOWERS AND STORMS MAY TEND TO GET SEQUESTERED INTO SOUTHEAST SECTIONS OF THE REGION QUICKLY IN THE EVENING WITH POTENTIAL FOR LINGERING OVERNIGHT ACTIVITY LOWER THAN WILL BE THE CASE LATE TONIGHT. IT WAS MENTIONED ABOVE THAT THE HWO WILL BE KEPT CLEAR OF SEVERE THUNDERSTORM THREATS...BUT HEAVY RAIN THREATS WERE ALSO CONSIDERED FOR INCLUSION AND DEEMED LACKING AS WELL. IT IS QUITE PLAUSIBLE THROUGH THE WEEKEND A FEW ISOLATED SPOTS COULD PICK UP 2 TO 3 INCHES OF RAINFALL BUT IT WILL LIKELY NOT COME IN A VERY SHORT SPAN OF TIME. THIS EXPECTATION...IN CONSIDERATION WITH THE FACT OF THE GROUND NOT BEING OVERLY SATURATED IN MOST AREAS...MAKES ME THINK FLOODING PROBLEMS WILL BE GENERALLY AVOIDED. /BB/ MONDAY THROUGH FRIDAY...THE LONG RANGE FORECAST CONTINUES TO BE IN FLUX AS MODEL GUIDANCE TRENDS TOWARD A MORE PROGRESSIVE SOLUTION RESULTING IN A DRIER AND WARMER STRETCH OF WEATHER...A BIG CHANGE FROM THE RECENT CONSENSUS FOR A MEANDERING CUT-OFF LOW THAT WAS EXPECTED TO BRING RAINY WEATHER TO THE ARKLAMISS REGION. TO START THE WORK WEEK...AN OPEN WAVE WILL CONTINUE TO SLOWLY PUSH SOUTHEAST ACROSS THE LOWER MS VALLY REGION WITH MOISTURE CONVERGENCE SETTING UP AHEAD OF THE TROUGH AXIS OVER ERN/SRN MS MONDAY AFTN. ALTHOUGH SHEAR IS EXPECTED TO BE WEAK...THERE COULD BE SUBSTANTIAL INSTABILITY SUPPORTIVE OF STRONG TO PERHAPS SEVERE STORMS DURING PEAK HEATING. THEREAFTER...THE THREAT FOR HEAVY RAINFALL AND SEVERE WEATHER WILL DROP OFF SIGNIFICANTLY FOR MID WEEK. THE GEFS DOES HAVE SEVERAL MEMBERS CUTTING OFF SHORTWAVE ENERGY IN THE VICINITY OF THE CENTRAL GULF COAST...BUT ITS MEAN LOW POSITION IS CONSIDERABLY FARTHER EAST SUGGESTING THAT ASSOCIATED WARM ADVECTION AND LARGE SCALE FORCING/PRECIP WILL FOCUS EAST OF THE FORECAST AREA. SO HAVE CONTINUED THE TREND OF REDUCING POPS AND CONFINING THEM MORE TO SOUTHEAST OF THE NATCHEZ TRACE. BY THE END OF THE WEEK...THERE ARE SOME INDICATIONS THAT EASTERLY FLOW NORTH OF A CLOSED LOW IN THE VICINITY OF SRN GA/FL WILL HELP TO ADVECT DEEPER MOISTURE FAR ENOUGH WEST TO INCREASE POPS OVER CNTRL/ERN MS. OTHERWISE...IT IS WORTH NOTING THAT WE HAVE INCREASED HIGH TEMPERATURES A LITTLE FOR NEXT WEEK BASED ON LATEST TRENDS. /EC/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 87 67 83 65 / 70 49 66 39 MERIDIAN 87 66 85 65 / 57 40 64 46 VICKSBURG 86 68 83 65 / 71 56 56 32 HATTIESBURG 89 67 86 67 / 50 40 60 44 NATCHEZ 85 68 82 66 / 67 53 59 37 GREENVILLE 86 68 81 64 / 61 51 42 22 GREENWOOD 85 67 82 64 / 66 55 48 27 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 19/28
Hazardous weather outlook, May 30, 1:39 PM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 139 PM CDT SAT MAY 30 2015 ARZ074-LAZ007-008-015-016-023>026-MSZ028>033-037>039-043>066- 072>074-311200- ASHLEY-MOREHOUSE-WEST CARROLL-RICHLAND-MADISON-FRANKLIN-CATAHOULA- TENSAS-CONCORDIA-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-WARREN- HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON- SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 139 PM CDT SAT MAY 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. ARZ075-LAZ009-MSZ018-019-025>027-034>036-040>042-311200- CHICOT-EAST CARROLL-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO- 139 PM CDT SAT MAY 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY... SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON A STORMS THAT HAVE ORGANIZED ALONG A LINE...THAT IS MOVING EAST ACROSS THE DELTA REGION THIS AFTERNOON...COULD BECOME SEVERE AND PRODUCE DAMAGING WIND GUSTS OF 60 MPH AND HAIL. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON. 19 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, May 30, 2:30 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
230 PM CDT SAT MAY 30 2015
MSZ018-019-302000-
SUNFLOWER MS-BOLIVAR MS-
230 PM CDT SAT MAY 30 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SUNFLOWER AND
NORTHEASTERN BOLIVAR COUNTIES UNTIL 300 PM CDT...
AT 230 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR MOUND BAYOU...OR NEAR CLEVELAND...MOVING EAST AT 50 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
DREW AND PARCHMAN AROUND 245 PM CDT.
ROME AROUND 250 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MERIGOLD AND
WINSTONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3399 9066 3399 9045 3376 9045 3370 9078
3399 9086 3401 9066
TIME...MOT...LOC 1930Z 257DEG 44KT 3383 9072
JCSpecial weather statement, May 30, 2:44 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
244 PM CDT SAT MAY 30 2015
MSZ032-037-038-302015-
ATTALA MS-WINSTON MS-CHOCTAW MS-
244 PM CDT SAT MAY 30 2015
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL WINSTON...
NORTHEASTERN ATTALA AND SOUTHWESTERN CHOCTAW COUNTIES UNTIL 315 PM
CDT...
AT 244 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 10
MILES NORTH OF SMYRNA...OR 10 MILES NORTHEAST OF KOSCIUSKO...MOVING
NORTHEAST AT 30 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL
WINSTON...NORTHEASTERN ATTALA AND SOUTHWESTERN CHOCTAW COUNTIES...
INCLUDING THE FOLLOWING LOCATIONS...FRENCH CAMP...ETHEL AND MCCOOL.
LAT...LON 3313 8910 3302 8941 3315 8956 3329 8947
3329 8945 3331 8945 3335 8943
TIME...MOT...LOC 1944Z 227DEG 25KT 3314 8942
17Special weather statement, May 30, 2:49 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
249 PM CDT SAT MAY 30 2015
MSZ065-066-302015-
COVINGTON MS-JONES MS-
249 PM CDT SAT MAY 30 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN COVINGTON AND
NORTHWESTERN JONES COUNTIES UNTIL 315 PM CDT...
AT 248 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER COLLINS...MOVING NORTHEAST AT 30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
HEBRON AROUND 315 PM CDT.
LAT...LON 3165 8965 3179 8953 3179 8946 3169 8930
3157 8953
TIME...MOT...LOC 1948Z 227DEG 25KT 3164 8956
17Special weather statement, May 30, 3:02 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
302 PM CDT SAT MAY 30 2015
MSZ019-025-302030-
LEFLORE MS-SUNFLOWER MS-
302 PM CDT SAT MAY 30 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SUNFLOWER AND
NORTHWESTERN LEFLORE COUNTIES UNTIL 330 PM CDT...
AT 302 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER BLAINE...OR 7 MILES SOUTHEAST OF RULEVILLE...MOVING NORTH AT 35
MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
RULEVILLE AROUND 310 PM CDT.
DREW AROUND 320 PM CDT.
MINTER CITY AROUND 325 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE DODDSVILLE AND
SCHLATER.
LAT...LON 3383 9045 3381 9045 3381 9039 3376 9024
3375 9030 3373 9031 3370 9030 3369 9028
3353 9041 3359 9061 3388 9060
TIME...MOT...LOC 2002Z 200DEG 29KT 3364 9048
17Special weather statement, May 30, 3:06 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
306 PM CDT SAT MAY 30 2015
LAZ009-016-MSZ047-302030-
EAST CARROLL LA-MADISON LA-WARREN MS-
306 PM CDT SAT MAY 30 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN EAST CARROLL...
NORTH CENTRAL MADISON PARISHES IN NORTHEASTERN LOUISIANA AND
NORTHWESTERN WARREN COUNTIES UNTIL 330 PM CDT...
AT 306 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER TALLULAH...MOVING NORTH AT 35 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
MANSFORD AROUND 320 PM CDT.
SONDHEIMER AND OMEGA AROUND 325 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE RICHMOND.
LAT...LON 3260 9133 3257 9096 3255 9096 3225 9118
3232 9139
TIME...MOT...LOC 2006Z 200DEG 29KT 3239 9123
17Special weather statement, May 30, 3:09 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
309 PM CDT SAT MAY 30 2015
LAZ025-302045-
TENSAS LA-
309 PM CDT SAT MAY 30 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN TENSAS PARISH UNTIL
345 PM CDT...
AT 309 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER HELENA...OR 19 MILES NORTHEAST OF FERRIDAY...MOVING NORTH AT 35
MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
LAKE BRUIN AROUND 325 PM CDT.
NEWLIGHT AROUND 335 PM CDT.
LAT...LON 3212 9147 3206 9120 3186 9130 3185 9134
3183 9135 3186 9153
TIME...MOT...LOC 2009Z 200DEG 29KT 3189 9141
17The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:00 PM CDT | Special Weather Statement | JAN | Humphreys | 30 min |
| May 29, 7:29 PM CDT | Special Weather Statement | JAN | Sunflower | 31 min |
| May 30, 2:16 PM CDT | Special Weather Statement | JAN | Adams | 29 min |
| May 30, 2:30 PM CDT | Special Weather Statement | JAN | Bolivar | 30 min |
| May 30, 2:44 PM CDT | Special Weather Statement | JAN | Choctaw | 31 min |
| May 30, 2:49 PM CDT | Special Weather Statement | JAN | Covington | 26 min |
| May 30, 3:02 PM CDT | Special Weather Statement | JAN | Sunflower | 28 min |
| May 30, 3:40 PM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha | 12 min |
| May 30, 4:03 PM CDT | Special Weather Statement | JAN | Madison | 27 min |
| May 30, 4:05 PM CDT | Special Weather Statement | JAN | Hinds | 25 min |
| May 30, 4:20 PM CDT | Special Weather Statement | JAN | Winston | 25 min |
| May 30, 4:26 PM CDT | Special Weather Statement | JAN | Madison | 34 min |
| May 30, 4:27 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Jefferson | 48 min |
| May 30, 4:33 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Marion | 19 min |
| May 30, 4:38 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake, Madison | 40 min |
| May 30, 4:43 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds | 47 min |
| May 30, 4:56 PM CDT | Special Weather Statement | JAN | Rankin | 34 min |
| May 30, 5:01 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 44 min |
| May 30, 5:20 PM CDT | Special Weather Statement | JAN | Scott | 25 min |
| May 30, 5:40 PM CDT | Special Weather Statement | JAN | Covington | 35 min |
| May 30, 5:47 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 28 min |
| May 30, 5:49 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 41 min |
| May 30, 6:00 PM CDT | Special Weather Statement | JAN | Newton | 30 min |
| May 30, 6:08 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 37 min |
| May 30, 6:25 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 35 min |
| May 30, 6:36 PM CDT | Special Weather Statement | JAN | Newton | 24 min |
| May 30, 6:53 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jasper, Jones, Smith | 27 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.